MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160904
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During atrial fibrillation (afib) ablation and ischemic ventricular tachycardia mapping procedure with an octaray mapping catheter and the patient experienced ventricular fibrillation and coded requiring to be treated with cardioversions and chest compressions.Device evaluation details: the product was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed.No magnetic, irrigation, deflection or electrical issues were found during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The root cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Event or Problem Description
During atrial fibrillation (afib) ablation and ischemic ventricular tachycardia mapping procedure with an octaray mapping catheter and the patient experienced ventricular fibrillation and coded requiring to be treated with cardioversions and chest compressions.Initially, while using external energy detection (eed) during a farapulse pulsed field ablation (pfa) case, when the location pad turned back on automatically after pfa delivery, it took an upwards of 20 seconds for the farawave catheter icon to reappear on the carto 3 system.They turned off the eed feature and the catheter visualization was quick, only a couple seconds when turning the location pad back on manually after pfa.They continued the procedure not using eed feature.It was also reported that after the afib/pfa portion of the procedure, the physician was mapping with the octaray catheter in the left ventricle in sinus rhythm.During attempts to try and induce a clinical ventricular tachycardia (vt) they paced with the cs catheter (non-jjmtep).The patient went into ventricular fibrillation (vf), noticed on the electrophysiology (ep) recording system ekg.Multiple cardioversions were unsuccessful.A code was called, and the patient received chest compressions.The patient recovered and was reported to be in sinus rhythm, stable condition at the time of the call.Multiple attempts have been made to gain clarification and additional information about this event with no response.Should any new information be obtained it will be assessed and processed accordingly.
 
Additional Manufacturer Narrative
On 28-oct-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23439132
Report Number2029046-2025-03650
Device Sequence Number20970518
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public(01)10846835021233(11)250730(17)280729(10)31727401L
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160904
Device Lot Number31727401L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSX FARAPULSE PFA SYSTEM; CARTO 3 SYSTEM; CS CATHETER (NON-JJMTEP); EP RECODING SYSTEM; FARAWAVE CATHETER
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown